Alert archive / Kansas / River Flood Warnings in 2014

River Flood Warning 2, NWS Hastings, NE

June 1, 2014Osborne County, Kansas

NWS Hastings, NE issued this river flood warning at Jun 1, 2014, 9:58 PM CDT for Osborne County, Kansas. It took effect at Jun 2, 2014, 1:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2014, 9:58 PM CDT (02:58 UTC)
In effect from
Jun 2, 2014, 1:00 AM CDT
Expired
Jun 3, 2014, 1:00 AM CDT
In force
24 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S F Solomon River near Osborne (OSBK1). The gauge peaked at 12.89 ft at Jun 2, 2014, 5:00 AM CDT.

actionminormoderate510152006/0206/0306/04
Action stage
12 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WGUS43 KGID 020258
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT SUN JUN 1 2014

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS... 

  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY

&&

KSC141-021758-
/O.NEW.KGID.FL.W.0002.140602T0600Z-140603T0600Z/
/OSBK1.1.ER.140602T0600Z.140602T0600Z.140602T1200Z.NO/
958 PM CDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT.....
* AT  9:30 PM SUNDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.
* AT 14.0 FEET...THE NORTH BANK OVERFLOWS.  AT 15 FEET...THE SOUTH 
BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD.

&&

LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893


$$
1 follow-up statement
836 
WGUS83 KGID 021345
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
845 AM CDT MON JUN 2 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY

&&

KSC141-021415-
/O.CAN.KGID.FL.W.0002.000000T0000Z-140603T0600Z/
/OSBK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
845 AM CDT MON JUN 2 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  8:30 AM MONDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.5 FEET.
  FLOODING IS NO LONGER FORECAST.

&&

LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893


$$

HALBLAUB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jun 1, 8:27 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 1, 8:27 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT SUN JUN 1 2014

.UPDATE...
ISSUED AT 823 PM CDT SUN JUN 1 2014

WENT AHEAD AND REMOVED THE REMAINING KANSAS COUNTIES FROM THE
SEVERE THUNDERSTORM WATCH AND UPDATED THE FORECAST. CONTINUING TO
MONITOR THE APPROACHING LINE OF STORMS ACROSS WESTERN
NEBRASKA...AS THEY APPEAR TO HAVE THE MOMENTUM GOING TO REACH AT
LEAST THE WESTERN BOUNDARIES OF OUR FORECAST AREA. HRRR SEEMS TO
BE DOING PRETTY WELL HANDLING THIS LINE OF STORMS THUS FAR...
EVENTUALLY DISSIPATING THIS LINE OF STORMS ACROSS WEST CENTRAL
NEBRASKA AROUND 4-6Z...AND STUCK FAIRLY CLOSE TO THIS MODEL
GUIDANCE.

UPDATE ISSUED AT 715 PM CDT SUN JUN 1 2014

STORM EVOLUTION BEHAVED PRETTY MUCH AS EXPECTED DURING THE LATE
AFTERNOON/VERY EARLY EVENING HOURS...WITH THE MAIN SEVERE THREAT
CONCENTRATING OVER KS ZONES AND LESS-SO NORTH OF THE STATE LINE.
HAVE ALLOWED THE SEVERE THUNDERSTORM WATCH TO BE CANCELLED EARLY
FOR ALL 24 NEB COUNTIES...BUT WILL HANG ONTO 6 KS ZONES AT LEAST A
LITTLE BIT LONGER WITH ACTIVE STRONG STORMS IN THAT AREA...AND
SEVERE STORMS VERY NEAR THE SOUTHERN EDGE.

MAIN CHANGE IN FORECAST EXPECTATIONS FOR THIS EVENING FROM EARLIER
THINKING IS THAT IT NOW APPEARS THAT NEW ROUND OF NORTHWEST NEB
CONVECTION MAY HAVE AN INCREASING CHANCE OF REACHING AT LEAST THE
WESTERN CWA BEFORE WEAKENING OR DISSIPATING. ALTHOUGH NOT
EXPECTING THIS ACTIVITY TO BE SEVERE BY THE TIME IT GETS
HERE...DECIDED IT WOULD BE PRUDENT TO PUT IN A FEW HOURS OF
SLIGHT POPS FOR AREAS MAINLY WEST OF AN ORD-ORLEANS LINE IN THE
WESTERN CWA FROM 9PM-MIDNIGHT. THE EVOLUTION OF THIS UPSTREAM
CONVECTION WILL OBVIOUSLY BEAR CLOSE WATCHING OVER THE NEXT FEW
HOURS TO MAKE SURE IT DOESN/T PUSH INTO THE CWA ANY FARTHER OR
WITH MORE INTENSITY THAN CURRENTLY EXPECTED. OTHERWISE...CENTRAL
PORTIONS OF THE CWA...INCLUDING THE TRI-CITIES AREA...SHOULD IN
THEORY BE MOST FAVORED TO BE DONE WITH CONVECTION FOR THE NIGHT
PENDING THE EVOLUTION OF WESTERN NEB STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 420 PM CDT SUN JUN 1 2014

AS WAS QUITE WELL-ANTICIPATED...NUMEROUS THUNDERSTORMS...SOME
MARGINALLY SEVERE AT TIMES...HAVE BEEN ONGOING WITHIN MAINLY THE
WESTERN 1/2 OF THE CWA SO FAR THIS AFTERNOON...WITH ACTIVITY
SLOWLY BUT SURELY EXPANDING MORE-SO INTO THE EASTERN 1/2 OF THE
CWA. ALTHOUGH SEVERE-CRITERIA REPORTS HAVE BEEN RATHER FEW SO
FAR...IN PART OWING TO A "MESS" OF STORM SCALE
MERGERS/INTERACTIONS DISRUPTING INDIVIDUAL CELLS FROM MAINTAINING
OR REACHING PEAK POTENTIAL INTENSITY...A SEVERE WEATHER THREAT
WILL NONETHELESS PERSIST FOR SEVERAL MORE HOURS ESPECIALLY WITHIN
THE SOUTHEAST HALF OF THE CWA. FOR THE TIME BEING...SEVERE
THUNDERSTORM WATCH CONTINUES FOR ALL 30 COUNTIES THROUGH 10
PM...BUT THE EXTREME WESTERN CWA IS ALREADY BEHIND THE MAIN...BACK
EDGE OF STORMS AND THE NORTHERN CWA APPEARS TO BE VERY WORKED OVER
BY COOLER CONVECTIVE OUTFLOW...SO WILL PROBABLY START TRIMMING
AWAY SOME OF THESE COUNTIES FROM THE WATCH WITHIN THE NEXT 1-2
HOURS. RAINFALL-WISE...WE ARE NOT AWARE OF ANY FLOODING ISSUES
BEYOND THE LIKELY BRIEF URBAN/STREET FLOODING TAKING PLACE IN
VARIOUS LOCATIONS...AND RADAR ESTIMATED RAINFALL SEEMS TO BE
OVERESTIMATING REALITY BY AROUND ONE-THIRD BASED ON LIMITED
GROUND TRUTH. NONETHELESS...A GOOD CHUNK OF THE CWA HAS ALREADY
SEEN OR WILL EVENTUALLY SEE A DECENT COVERAGE OF 1-2 INCHES AND
LOCALLY HIGHER...ESPECIALLY BETWEEN ROUGHLY I-80 AND THE KS STATE
LINE.

TURNING TO THE METEOROLOGICAL SITUATION AS OF 20Z/3PM...THE MAIN
PLAYER IN THE MID-UPPER LEVELS IS THE SOUTHEASTERN EXTENSION OF A
PROGRESSIVE SHORTWAVE TROUGH THAT EXTENDS FROM THE LOCAL AREA
NORTHWESTWARD INTO THE WESTERN DAKOTAS. ELEVATED MOISTURE
CONVERGENCE EVIDENT AT THE 700MB LEVEL HAS BEEN FEEDING INTO THE
WESTERN HALF OF NEB/NORTHWEST KS ALL DAY...WHICH LED TO AT LEAST A
SLIGHTLY-EARLIER ONSET OF STRONG TO MARGINALLY SEVERE
CONVECTION...BUT ALSO LIKELY HELPED TO KEEP MUCH OF AT LEAST THE
NORTHERN CWA FROM REALIZING A MORE EXTENSIVE SEVERE WEATHER
THREAT. AT THE SURFACE...IT GOES WITHOUT SAYING THAT AN EXTENSIVE
OUTFLOW BOUNDARY CONTINUES SURGING SOUTHWARD ACROSS MUCH OF THE
NORTHERN 1/2 TO 2/3 OF THE CWA IN ASSOCIATION WITH THE COLD POOL
FROM THE WIDESPREAD ONGOING CONVECTION. ALTHOUGH THE EXACT
EVOLUTION OF THE NEXT SEVERAL HOURS IS STILL IN QUESTION...ITS
STARTING TO LOOK MORE AND MORE LIKE MUCH OF THE NEB CWA IS SEEING
A SLOWLY-WANING SEVERE THREAT...WITH THE NOTABLE POSSIBLE
EXCEPTION OF A POTENTIAL ORGANIZED WIND THREAT MAINLY NEAR/SOUTH
OF HIGHWAY 6 ALONG THE APPARENT SQUALL LINE THAT APPEARS TO BE
ORGANIZING ALONG THE BACK EDGE OF CONVECTION. MEANWHILE...THE MAIN
FOCUS FOR SEVERE WEATHER OVER THE NEXT FEW TO SEVERAL HOURS WILL
BE NEAR/SOUTH OF THE STATE LINE...WHERE MUCH OF OUR KS ZONES ARE
CURRENTLY REALIZING 1000-2000 J/KG MIXED-LAYER CAPE IN THE
PRESENCE OF GENERALLY 30-45KT OF 0-6KM DEEP LAYER SHEAR. THIS
WOULD ALSO BE THE PART OF THE CWA STILL FAVORED FOR A POSSIBLE
BRIEF TORNADO THREAT...WHETHER IT BE WITH ANY MORE DISCRETE CELLS
THAT CAN MAINTAIN THEMSELVES FOR AWHILE...OR WITH POSSIBLE
NOTCHES/BRIEF SPIN UPS ALONG THE BACK-END TRAILING SQUALL LINE.
JUST CANNOT COMPLETELY IGNORE THIS THREAT GIVEN AROUND 20KT OF
LOW-LEVEL 0-1KM SHEAR IN THE AREA.

AS FOR THE EVOLUTION OF CONVECTION HEADING INTO THIS EVENING...SEE
LITTLE REASON TO ARGUE WITH THE SOLUTION PRESENTED BY THE VARIOUS
SHORT TERM MODELS...NAMELY THE 19Z HRRR. AS A RESULT...A GENERALLY
AT-MOST MARGINALLY SEVERE CLUSTER OF CONVECTION WILL CONTINUE TO
GRADUALLY MOVE ACROSS AND DEPART THE NORTHERN CWA...WHILE A HIGHER
SEVERE THREAT CONTINUES IN SOUTHERN/SOUTHEAST COUNTIES EITHER FROM
A CONTINUATION OF ONGOING CONVECTION...OR OTHER AT LEAST SEMI-
DISCRETE STORMS THAT MIGHT MOVE INTO OUR AREA FROM JUST WEST-
SOUTHWEST OF THE CWA. ASSUMING THAT ANY CONVECTION JUST NOW MOVING
INTO FAR NORTHWEST NEB DOES NOT SURVIVE ALL THE WAY INTO OUR
AREA...AREAS CURRENTLY BEHIND THE DEPARTING LINES/CLUSTERS OF
CONVECTION SHOULD ESSENTIALLY BE DONE WITH ALL CONVECTION FOR THE
AFTERNOON/EVENING. MEANWHILE...EVEN MOST OF THE SOUTHEAST CWA
SHOULD SEE THE MAIN COVERAGE OF STORMS DEPART TO THE SOUTH-
SOUTHEAST GENERALLY DURING THE 8PM-10PM TIME FRAME. JUST IN CASE
SOME STORMS CONTINUE TO DEVELOP LATER TONIGHT ALONG/NEAR THE
NORTHWARD INTERFACE OF THE LOW LEVEL OUTFLOW BOUNDARY AND THE NOSE
OF THE LOW LEVEL JET BASED NEAR 850MB...LINGERED SOME SMALLER
POPS IN FAR SOUTHERN/SOUTHEAST ZONES ALL THE WAY THROUGH 09Z...BUT
THIS MIGHT BE PLENTY GENEROUS. OTHERWISE...THE CONVECTIVELY
ENHANCED SYNOPTIC COLD FRONT WILL CONTINUE CROSSING THE CWA
THROUGH TONIGHT...BRINGING PREVAILING NORTHWEST AROUND 10 MPH ONCE
THE WIND FIELD RECOVERS FROM CONVECTIVE-EFFECTS. NUDGED DOWN LOW
TEMPS SLIGHTLY...TONIGHT...RANGING FROM MID 50S NORTHWEST TO MID
60S FAR SOUTHEAST.

BRIEFLY TURNING TO THE MONDAY DAYTIME HOURS...THIS IS STILL ONE OF
THE ONLY FORECAST PERIODS TO STILL FEATURE NO MENTION OF
SHOWERS/THUNDERSTORMS DURING THE NEXT WEEK...AS A BRIEF PERIOD OF
WEAK SHORTWAVE RIDGING AND DOMINANT SURFACE HIGH PRESSURE
OVERSPREAD THE CWA IN BETWEEN THE DEPARTING SHORTWAVE TROUGH...AND
THE NEXT ONE THAT TAKES AIM ON THE AREA FOR TUESDAY. ALTHOUGH IT
COULD STILL BE A CLOSE CALL AROUND SUNRISE OR SHORTLY
AFTER...EXPECT ANY SHOWERS/STORMS TO BE FOCUSED AT LEAST 1-2
COUNTIES SOUTH-SOUTHEAST OF THE CWA MORE INTO CENTRAL/EASTERN KS
DURING THE DAY. AT THE SURFACE...HIGH PRESSURE CENTERED TO THE
NORTHWEST WILL PROMOTE FAIRLY LIGHT BUT STEADY 10-15 MPH NORTHWEST
BREEZES FOR MUCH OF THE DAY. ASSUMING PLENTY OF SUNSHINE...MADE
LITTLE CHANGE TO HIGH TEMPS...AIMING FROM LOW-MID 80S NEB ZONES
AND MID-UPPER 80S KS ZONES.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 419 PM CDT SUN JUN 1 2014

ALOFT: HIGH LATITUDE BLOCKING HIGHS CONT TO DOMINATE THE HEMISPHERE
OVER THE BERING SEA AND FAR ERN CANADA. THE STAGNANT LONGWAVE
PATTERN BETWEEN OVER THE USA IS SHOWING SOME CHANGES THAT HAVE PUT
US BACK INTO THE PATH OF MORE ACTIVE WX. SPECIFICALLY...THE NEWLY
DEVELOPED RIDGE OVER THE NE PACIFIC WILL MAINTAIN HEIGHTS AT OR
BELOW NORMAL OVER THE WRN/CNTRL USA.

THE PAST THREE CYCLES OF EC/GFS/GEM/UKMET ARE IN GENERAL AGREEMENT
THAT A SHORTWAVE RIDGE WILL MOVE THRU TUE MORNING FOLLOWED BY A LOW-
AMPLITUDE TROF. THE NEXT RIDGE ARRIVES WED FOLLOWED BY ANOTHER LOW-
AMPLITUDE TROF WED NIGHT. IN THE MEANTIME...THE UPPER LOW CURRENTLY
OVER AK WILL BE FORCED SE AND INTO THE CANADIAN PRAIRIES BY MID-WEEK
AND THE UPSTREAM AND DOWNSTREAM BLOCKING WILL SLOW IT DOWN WITH
HEIGHTS FALLING HERE. THAT MEANS A COOL DOWN AND PROBABLY THE
COOLEST TEMPS WE/VE SEEN SINCE MID MAY.

SURFACE: THE TAIL END OF THE COOL FRONT THAT MOVES THRU TODAY WILL
LIFT N AS A WARM FRONT AND WILL BE NEAR THE KS-NEB BORDER BY DAWN
TUE. LEE CYCLOGENESIS WILL OCCUR OVER CO...WITH A DRYLINE
INTENSIFYING AND MIXING INTO WRN KS...CREATING A TRIPLE POINT WITH
THE FRONT. THIS LOW WILL TRACK E ALONG THE KS-NEB BORDER WED NIGHT.
CANADIAN HIGH PRES WILL BRIEFLY NOSE INTO THE REGION WED...WITH THE
FRONT SAGGING TO THE KS-OK BORDER. BY THU AN OCCLUDING LOW WILL BE
OVER SASKATCHEWAN...WITH A WARM FRONT FCST TO LIFT THRU THE FCST
AREA. THIS WILL BE FOLLOWED BY ITS COLD FRONT THU NIGHT INTO FRI.
THERE IS THEN SOME INDICATION THAT THE FRONT WILL STALL JUST S AND E
OF THE FCST AREA.

HAZARDS: WE ARE LOOKING A POTENTIAL FOR SIGNIFICANT SEVERE WX TUE
AND TUE NIGHT. TSTMS WILL BE POSSIBLE AT TIMES THU-SAT. DID NOT LOOK
AT POTENTIAL INTENSITY DUE TO ON-GOING EVENT AND TUE POTENTIAL.

THE DAILY DETAILS...

TUE: PLEASE CONT TO FOLLOW SPC SEVERE WX OUTLOOKS AND THE HAZARDOUS
WX OUTLOOK /HWO/ AND THIS PRODUCT FOR WHAT IS LOOKING LIKE A SERIOUS
SEVERE WX THREAT. THIS HAS POTENTIAL TO BE UPGRADED IN LATER SPC
OUTLOOKS.

LLJ-INDUCED STRONG WARM AIR ADVECTION/CONVERGENCE ASSOCIATED COULD
INITIATE STORMS DURING THE MORNING HRS N OF THE WARM FRONT. IT
APPEARS STORMS WILL INCREASE IN COVERAGE/INTENSITY THRU THE DAY AS
LLJ INTENSIFIES...PROBABLY FORMING AN MCS. THESE STORMS WILL BE
FORMING AT THE LEADING EDGE OF AN EML. THE STORMS WILL REINFORCE THE
WARM FRONT AND BY AFTERNOON...ADDITIONAL MORE DISCRETE TSTMS SHOULD
ERUPT ALONG THE DRYLINE...WARM FRONT AND TRIPLE POINT. WHILE SEVERE
HAIL WILL BE THE PRIMARY THREAT WITH THE MCS...VERY LARGE HAIL AND
TORNADOES WILL BE THE THREATS WITH THESE AFTERNOON STORMS.

USE OUR HIGH TEMPS OVER S-CNTRL NEB WITH CAUTION. THEY WILL DEPEND
ON CLOUDS/RAIN. WE CURRENTLY HAVE 77-84F ALONG AND N OF I-80...BUT
MUCH OF THIS AREA COULD END UP JAMMED IN THE LOW-MID 70S. ON THE
WARM SIDE OF THE FRONT...HIGHS WERE RAISED SEVERAL DEGREES. STOCKTON
AND PLAINVILLE WILL BE CLOSE TO 100F. WINDY S OF THE WARM FRONT!

09Z SREF CONTS TO LOOK THREATENING WITH MLCAPE UP TO 3000 J/KG.
FALLING PRES TO THE W WILL KEEP SURFACE WINDS BACKED WITH
SIGNIFICANT CURVATURE IN FCST HODOGRAPHS.

TUE NIGHT: ON-GOING TSTMS ARE LIKELY TO CONSOLIDATE AND GROW INTO AN
MCS THAT PROPAGATES E WITH THE SFC LOW. SO TSTMS WILL COME TO AN END
HERE.

WED: BREEZY IN COOL AIR ADVECTION. SHOULD SEE A DECENT CU FIELD
DEVELOP OVER S-CNTRL NEB...MOST VIGOROUS N OF I-80. CANT RULE OUT A
SHWR OR A COUPLE SPRINKLES N OF HWY 92.

THU: COULD SEE A COULD SHWRS/TSTMS WITH THE WARM FRONTAL PASSAGE.
GFS SOUNDINGS SUGGEST A CAP.

FRI: SCATTERED SHWRS/TSTMS WITH COLD FRONTAL PASSAGE.

SAT: TURNING COOLER THAN NORMAL. SCATTERED SHWR/TSTM POTENTIAL CONTS.

SUN: PROBABLY DRY UNDER HIGH PRES. CONTINUED COMFORTABLY COOL.

&&

.AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z MONDAY EVENING)
ISSUED AT 715 PM CDT SUN JUN 1 2014

CONFIDENCE IS FAIRLY HIGH IN VFR CEILING/VISIBILITY THROUGH THE
NEXT 24 HOURS...ALONG WITH SHOWER/STORM-FREE CONDITIONS. SURFACE
WIND DIRECTION THROUGH THE MAJORITY OF THE PERIOD WILL PREVAIL
FROM A NORTHWESTERLY DIRECTION GENERALLY NO MORE THAN
10-15KT...BUT RIGHT AWAY THIS EVENING DIRECTION WILL BE SOMEWHAT
VARIABLE AND POSSIBLY GUSTY DUE TO EFFECTS OF EARLIER
THUNDERSTORMS. THE ONLY LOW-PROBABILITY CAVEATS TO THIS FORECAST
ARE 1) COULD STORMS WELL TO THE NORTHWEST OVER WESTERN NEB HOLD
TOGETHER AND REACH KGRI LATER THIS EVENING AND 2) COULD THERE BE
ANY LIGHT FOG OVERNIGHT DUE TO ENHANCED LOW LEVEL MOISTURE FROM
RAINFALL. FOR NOW HAVE DEEMED THE PROBABILITY OF BOTH OF THESE
THINGS LOW ENOUGH TO OMIT...BUT THEY BEAR WATCHING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...ROSSI
SHORT TERM...PFANNKUCH
LONG TERM...HALBLAUB
AVIATION...PFANNKUCH
Hazardous weather outlook, Jun 1, 8:15 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
815 PM CDT SUN JUN 1 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
030115-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
815 PM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS REMAIN POSSIBLE TONIGHT IN TWO PRIMARY AREAS...ONE
ACROSS NORTH CENTRAL KANSAS...AND THE OTHER GENERALLY WEST OF A
LINE EXTENDING FROM ORD TO ALMA NEBRASKA. ALTHOUGH THE THREAT FOR
SEVERE WEATHER HAS GREATLY DIMINISHED...STRONG THUNDERSTORMS WITH
SMALL HAIL AND GUSTY WINDS UP TO AROUND 50 MPH CANNOT BE RULED OUT
IN THE WESTERN PART OF THE FORECAST AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...THUNDERSTORMS WILL
DEVELOP OVER PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...THE BEST
CHANCES WILL BE TUESDAY INTO TUESDAY EVENING...MAINLY NORTH OF THE
NEBRASKA AND KANSAS STATE LINE. HOWEVER...TUESDAY AFTERNOON AND
EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM THE STATE
LINE SOUTHWARD INTO NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY
THREATS WILL BE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES.

THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE
AT TIMES ACROSS THE OUTLOOK AREA. UNCERTAINTY CONTINUES WITH TIMING
AND LOCATION...SO STAY UP TO DATE TO THE LATEST FORECASTS REGARDING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, Jun 1, 6:07 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT SUN JUN 1 2014

NEZ087-012345-
THAYER NE-
607 PM CDT SUN JUN 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THAYER COUNTY UNTIL
645 PM CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALEXANDRIA...OR 30 MILES NORTH OF BELLEVILLE...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA AND GILEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4032 9755 4034 9737 4014 9737 4011 9747
TIME...MOT...LOC 2306Z 249DEG 30KT 4024 9742

FAY
Local storm report, Jun 1, 6:18 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             OSBORNE                 39.44N 98.70W
06/01/2014  E1.50 INCH       OSBORNE            KS   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR

&&

GUERRERO
Special weather statement, Jun 1, 6:25 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
625 PM CDT SUN JUN 1 2014

KSZ019-020015-
MITCHELL KS-
625 PM CDT SUN JUN 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 715 PM CDT...

AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VICTOR...OR 13 MILES SOUTH OF BELOIT...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SIMPSON AND VICTOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 3936 9830 3940 9793 3922 9793 3922 9828
TIME...MOT...LOC 2325Z 265DEG 33KT 3928 9818

FAY
Local storm report, Jun 1, 6:26 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       ALTON                   39.47N 98.95W
06/01/2014  M3.80 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Jun 1, 6:28 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WEBBER                  39.93N 98.04W
06/01/2014                   JEWELL             KS   PUBLIC

            LARGE TREE LIMBS BROKEN IN WEBBER. REPORT RECEIVED VIA
            RADIO STATION IN SUPERIOR.

&&

SROSSI
Local storm report, Jun 1, 7:25 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     LIGHTNING        ARAPAHOE                40.31N 99.90W
06/01/2014                   FURNAS             NE   TRAINED SPOTTER

            LIGHTNING STRUCK CHURCH AND RESULTED IN FIRE THAT BURNED
            PART OF STEEPLE. TIME ESTIMATED FROM RADAR

1246 PM     HAIL             JOHNSON LAKE            40.68N 99.85W
06/01/2014  M1.00 INCH       GOSPER             NE   TRAINED SPOTTER

            BRIEF DOWN POUR COVERED GROUND IN HAIL RANGING IN SIZE
            FROM PEAS TO QUARTERS.

1250 PM     HAIL             LEXINGTON               40.78N 99.74W
06/01/2014  E0.50 INCH       DAWSON             NE   TRAINED SPOTTER

            HAIL UP TO AROUND DIME SIZE ONGOING

0106 PM     TSTM WND GST     ORD AIRPORT             41.62N 98.95W
06/01/2014  M51.00 MPH       VALLEY             NE   ASOS

            OUTFLOW BOUNDRY MOVING THROUGH ORD AIPORT. 51MPH GUST
            RECORDED.

0130 PM     TSTM WND GST     SUMNER                  40.95N 99.51W
06/01/2014  E50.00 MPH       DAWSON             NE   PUBLIC

0202 PM     HAIL             KEARNEY                 40.70N 99.08W
06/01/2014  E0.50 INCH       BUFFALO            NE   PUBLIC

            SECOND INSTANCE OF HAIL UP TO DIME SIZE IN THE LAST HOUR

0204 PM     HAIL             1 W CAMBRIDGE           40.28N 100.19W
06/01/2014  M1.00 INCH       FURNAS             NE   TRAINED SPOTTER

            QUARTER SIZED HAIL WITH A 60 MPH WIND GUST.

0352 PM     HAIL             5 W ALTON               39.47N 99.04W
06/01/2014  E1.00 INCH       OSBORNE            KS   BROADCAST MEDIA

0359 PM     HAIL             7 E LONG ISLAND         39.95N 99.40W
06/01/2014  E0.88 INCH       PHILLIPS           KS   PUBLIC

            ESTIMATED 50 MPH WIND SPEEDS AS WELL.

0411 PM     HAIL             2 E WOODSTON            39.45N 99.06W
06/01/2014  E0.88 INCH       ROOKS              KS   911 CALL CENTER

0412 PM     FLOOD            KEARNEY                 40.70N 99.08W
06/01/2014                   BUFFALO            NE   911 CALL CENTER

            REPORTS OF STREET FLOODING AROUND KEARNEY.

0421 PM     HAIL             ALTON                   39.47N 98.95W
06/01/2014  E1.00 INCH       OSBORNE            KS   TRAINED SPOTTER

0422 PM     HEAVY RAIN       1 E KEARNEY             40.70N 99.07W
06/01/2014  M2.19 INCH       BUFFALO            NE   AMATEUR RADIO

0428 PM     HAIL             STOCKTON                39.44N 99.27W
06/01/2014  E1.00 INCH       ROOKS              KS   TRAINED SPOTTER

0441 PM     HEAVY RAIN       3 W ORLEANS             40.13N 99.51W
06/01/2014  E3.00 INCH       HARLAN             NE   PUBLIC

            PUBLIC EST 3.0 INCHES OF RAIN. UNOFFICIAL RAIN GAUGE WAS
            USED.

0443 PM     HAIL             8 SE WOODSTON           39.37N 99.01W
06/01/2014  E1.00 INCH       OSBORNE            KS   911 CALL CENTER

            UP TO QUARTER SIZE

0445 PM     HEAVY RAIN       2 W ORLEANS             40.13N 99.49W
06/01/2014  M2.41 INCH       HARLAN             NE   MESONET

            AUTOMATED RIVER GAUGE MEASUREMENT SINCE 11 AM. MOST OF
            THIS FELL BTWN 315-400 PM.

0448 PM     FLOOD            4 NW ORLEANS            40.17N 99.51W
06/01/2014                   HARLAN             NE   911 CALL CENTER

            TWO AREAS OF FLOODING BETWEEN ORLEANS AND OXFORD ALONG
            HWY 136. TWO SPOTS ALONG HWY 136 WERE REPORTED WITH 30 TO
            40FT OF ROAD UNDER 3 TO 4 INCHES OF WATER. LOCATION
            APPROXIMATED.

0500 PM     HAIL             ALTON                   39.47N 98.95W
06/01/2014  E1.75 INCH       OSBORNE            KS   TRAINED SPOTTER

0508 PM     TSTM WND GST     BURR OAK                39.87N 98.30W
06/01/2014  E60.00 MPH       JEWELL             KS   CO-OP OBSERVER

            VIS DROPPED DOWN TO 1 BLOCK WITH HEAVY RAIN. EST 60 MPH
            WINDS

0520 PM     HAIL             OSBORNE                 39.44N 98.70W
06/01/2014  E1.50 INCH       OSBORNE            KS   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR

0520 PM     HAIL             OSBORNE                 39.44N 98.70W
06/01/2014  E1.00 INCH       OSBORNE            KS   LAW ENFORCEMENT

0520 PM     TSTM WND GST     OSBORNE                 39.44N 98.70W
06/01/2014  M59.00 MPH       OSBORNE            KS   MESONET

0528 PM     TSTM WND GST     NATOMA                  39.19N 99.02W
06/01/2014  M51.00 MPH       OSBORNE            KS   MESONET

            TIME ESTIMATED FROM RADAR. EXACT TIME FROM THE MESONET
            STATION N/A.

0530 PM     TSTM WND DMG     WEBBER                  39.93N 98.04W
06/01/2014                   JEWELL             KS   PUBLIC

            LARGE TREE LIMBS BROKEN IN WEBBER. REPORT RECEIVED VIA
            RADIO STATION IN SUPERIOR.

0540 PM     HEAVY RAIN       SMITH CENTER            39.78N 98.78W
06/01/2014  M2.30 INCH       SMITH              KS   AMATEUR RADIO

            TOTAL SINCE NOON.

0544 PM     HEAVY RAIN       BLADEN                  40.32N 98.60W
06/01/2014  M2.30 INCH       WEBSTER            NE   AMATEUR RADIO

            TOTAL SINCE NOON.

0625 PM     HEAVY RAIN       ALTON                   39.47N 98.95W
06/01/2014  M3.80 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:10 PM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith30 hr

Nearby

River Flood Warnings in Kansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.